Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Breathing problems


 Zonda - Sat Feb 12, 2005 2:56 pm

i'm 18 and i work at an animalcare facility. since i started working there during cleanings we use this chemical that is apparently nontoxic nicknamed "Hot-Z" i'm not sure whats in it. But whenever we use it i begin to feel chest pains, my heart starts beating quickly, my lungs tighten up, my nose's mucus membranes start to burn, my throat feels kind of tigh, i start coughing which hurts my chest a lot and i feel somewhat light headed and i have to stop. my boss told me to just wear a mask, but that didnt help. my mom is a nurse and she brought home a lot of different masks, ive tried everything...nothing works i still feel the same.
but what i've noticed is even now when i take a shower or if i'm around steam or smoke i get those same symptoms and it practically hurts to breathe. i've never been so sensitive to stuff like that, temperature change, smoke, and even my cat allergies have gotten worse. could those chemicals of caused me to develop asthma?
 Dr. Yasser Mokhtar - Sun Apr 17, 2005 1:17 pm

User avatar Dear Zonda,

i don't think that you are necessarily allergic to that product but you are at least very sensitive to it and you should not be around when it is in use. And yes, it could have caused you to develop asthma.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us